Alert archive / California / Wind Advisories in 2011

Wind Advisory 14, NWS Phoenix, AZ

April 13, 2011

NWS Phoenix, AZ issued this wind advisory at Apr 13, 2011, 3:16 AM PDT. It took effect at Apr 13, 2011, 1:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 3:16 AM PDT (10:16 UTC)
In effect from
Apr 13, 2011, 1:00 PM PDT
Expired
Apr 13, 2011, 8:23 PM PDT
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WWUS75 KPSR 131016
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
316 AM MST WED APR 13 2011

.STRONG GUSTY WINDS DEVELOPING OVER PORTIONS OF SOUTHEAST CALIFORNIA.

CAZ030-033-132315-
/O.NEW.KPSR.WI.Y.0014.110413T2000Z-110414T0700Z/
JOSHUA TREE NATIONAL PARK-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...BRAWLEY...
CALEXICO...EL CENTRO
316 AM PDT WED APR 13 2011

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT. 

* AFFECTED AREA: JOSHUA TREE NATIONAL PARK AND IMPERIAL
  COUNTY...ESPECIALLY THE IMPERIAL VALLEY INCLUDING EL CENTRO.

* TIMING: STRONG WINDS DEVELOPING EARLY THIS AFTERNOON AND CONTINUING
  THROUGH MIDNIGHT TONIGHT BEFORE GRADUALLY TAPERING OFF.

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED BETWEEN 15 AND 30 MPH WITH
  PEAK GUSTS 40 TO 45 MPH.

* IMPACTS: BLOWING SAND AND DUST MAY LOWER VISIBILITY BELOW ONE
  QUARTER MILE...MAKING FOR VERY HAZARDOUS DIVING CONDITIONS. GUSTY
  AND SHIFTING CROSSWINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON
  NORTH TO SOUTH ORIENTED STREETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE
2 follow-up statements
095 
WWUS75 KPSR 132029
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
129 PM MST WED APR 13 2011

.STRONG GUSTY WINDS DEVELOPING OVER PORTIONS OF SOUTHEAST
CALIFORNIA.

CAZ030-033-140700-
/O.CON.KPSR.WI.Y.0014.000000T0000Z-110414T0700Z/
JOSHUA TREE NATIONAL PARK-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...BRAWLEY...
CALEXICO...EL CENTRO
129 PM PDT WED APR 13 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* AFFECTED AREA: JOSHUA TREE NATIONAL PARK AND IMPERIAL COUNTY...
  ESPECIALLY THE IMPERIAL VALLEY INCLUDING EL CENTRO. 

* TIMING: STRONG WINDS DEVELOPING THIS AFTERNOON AND
  CONTINUING THROUGH MIDNIGHT TONIGHT BEFORE GRADUALLY 
  TAPERING OFF.

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED BETWEEN 15 AND 30 MPH
  WITH PEAK GUSTS 40 TO 45 MPH. 

* IMPACTS: BLOWING SAND AND DUST MAY LOWER VISIBILITY BELOW ONE 
  QUARTER MILE...MAKING FOR VERY HAZARDOUS DIVING CONDITIONS. 
  GUSTY AND SHIFTING CROSSWINDS CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY ON NORTH TO SOUTH ORIENTED STREETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
478 
WWUS75 KPSR 140323
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
823 PM MST WED APR 13 2011

CAZ030-033-140430-
/O.CAN.KPSR.WI.Y.0014.000000T0000Z-110414T0700Z/
JOSHUA TREE NATIONAL PARK-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...BRAWLEY...
CALEXICO...EL CENTRO
823 PM PDT WED APR 13 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE BEGUN TO DECREASE ACROSS THE ADVISED AREA AND WILL
CONTINUE TO DO SO THROUGH THE NEXT SEVERAL HOURS. THEREFORE THE
ADVISORY HAS BEEN CANCELLED.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 13, 2:20 AM PDT, 56 minutes earlier.

Area forecast discussion, Apr 13, 2:20 AM PDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
220 AM MST WED APR 13 2011

.SYNOPSIS...
A WEAK WEATHER SYSTEM WILL PUSH THROUGH THE GREAT BASIN TODAY...WITH
THE SOUTHERN EXTENT OF IT BRINGING BREEZY TO WINDY CONDITIONS TO THE
SONORAN DESERT. LESS WIND IS EXPECTED THURSDAY THROUGH THE WEEKEND
WITH BUILDING HIGH PRESSURE OVERHEAD. TEMPERATURES WILL REMAIN NEAR
NORMAL FROM NOW UNTIL THE WEEKEND...AT WHICH POINT HIGHS WILL CLIMB
INTO THE 90S ACROSS THE LOWER DESERTS AND 80S FOR THE HIGHER DESERT
AREAS. A STRONGER PACIFIC SYSTEM WILL BRING MORE CLOUDS AND COOLER
WEATHER TO ALL AREAS BY EARLY NEXT WEEK.

&&

.DISCUSSION...
MODELS CONTINUE TO ADVERTISE A PROGRESSIVE OPEN WAVE TROF TO PUSH
EAST THRU THE GREAT BASIN...THEN PASS QUICKLY BY TO OUR NORTH TODAY
INTO TONIGHT. AS IS TYPICAL THIS TIME OF YEAR...IT WILL BE A DRY
SYSTEM THAT WILL BRING INCREASED WIND...ESPECIALLY OVER SOUTHEAST
CALIFORNIA. IN FACT...A WIND ADVISORY WILL BE ISSUED FOR BOTH CAZ033
AND CAZ030 THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. WINDS WILL BE
SUFFICIENT TO CAUSE AREAS OF BLOWING DUST/SAND OVER THE CA DESERT.
MOST OF THE COLD AIR ASSOCIATED WITH THIS TROF SHOULD STAY TO OUR
NORTH AND AS SUCH WE ARE NOT LOOKING FOR MUCH COOLING TODAY INTO
WEDNESDAY. HIGHS SHOULD REMAIN IN THE LOW TO MID 80S OVER THE LOWER
DESERT UNDER MOSTLY SUNNY SKIES. FOR THE PHOENIX AREA HIGHS WILL BE
RIGHT AROUND SEASONAL NORMALS BOTH DAYS.

FOR FRIDAY INTO THE WEEKEND...GFS AND ECMWF ARE VERY CONSISTENT AND
BOTH CALL FOR A RATHER FLAT RIDGE TO BUILD INTO ARIZONA/SRN
CA...GIVING US A DRY NWLY FLOW ALOFT. DESPITE SOMEWHAT ZONAL NATURE
OF THE FLOW AND H5 HEIGHTS ACTUALLY TAPERING OFF SOMEWHAT SATURDAY
INTO SUNDAY...THE BOUNDARY LAYER WILL WARM SHARPLY FRIDAY INTO THE
WEEKEND WITH 850MB TEMPS PEAKING SUNDAY. AS SUCH A SHARP WARMING
TREND WILL OCCUR FROM THURSDAY INTO FRIDAY...WITH TEMPS RISING INTO
THE UPPER 80S TO AROUND 90S. FURTHER WARMING WILL TAKE PLACE
SATURDAY INTO SUNDAY WITH HIGHS IN THE MID TO UPPER 90S EXPECTED
OVER WARMER DESERT LOCATIONS. OCCASIONAL HIGH CLOUDS WILL SPREAD
ACROSS THE CWA IN THE NWLY FLOW...BUT THEY SHOULD TEND TO BE ON THE
THIN SIDE AND MOSTLY SUNNY DAYS/MOSTLY CLEAR NIGHTS SHOULD BE THE
RULE EACH DAY.

FOR EARLY NEXT WEEK...MONDAY INTO TUESDAY...WILL USE A BLEND OF
GFS/ECMWF. BOTH PROGS INDICATE THAT ANOTHER OPEN WAVE PACIFIC TROF
WILL AFFECT THE CWA...WITH THE ECMWF BEING A BIT MORE AMPLIFIED WITH
THE FLOW AND A BIT WETTER. FEEL EMCWF MAY BE A BIT TOO WET...BUT
GIVEN THE LOW CONFIDENCE THAT FAR OUT IN TIME WILL KEEP CLIMO TYPE
POPS IN THE FORECAST. IN FACT...RAISED POPS A FEW PERCENT MONDAY
NIGHT ACROSS SOUTH CENTRAL AZ TO PUT MOST AREAS IN THE SLIGHT CHANCE
CATEGORY. OF COURSE...A COOLING TREND WILL TAKE PLACE BOTH DAYS WITH
HIGHS LOWERING BACK INTO THE 80S. EVEN WITH THE COOLING HIGHS WILL
STILL BE AT OR SLIGHTLY ABOVE SEASONAL NORMALS BY TUESDAY.

&&

.AVIATION...
SOUTH CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...
INCLUDING KPHX...KIWA...KIPL...AND KBLH...

SOUTH CENTRAL ARIZONA INCLUDING KPHX/KIWA...
WESTERLY WINDS WILL ERODE THIS EVENING AND TYPICAL LIGHT EASTERLY
WINDS WILL SET IN DURING THE EARLY MORNING HOURS. BREEZY SOUTHWEST
WINDS ARE EXPECTED WEDNESDAY AFTERNOON THOUGH THERE ONSET WILL
LIKELY NOT COME UNTIL THE LATE AFTERNOON HOURS.

SOUTHEAST CALIFORNIA / SOUTHWEST ARIZONA INCLUDING KIPL/KBLH...
LIGHT SW/W WINDS WILL CONTINUE OVERNIGHT THEN INCREASE SUBSTANTIALLY
BY WEDNESDAY AFTERNOON. HEIGHTENED BUT STILL LOW PROBABILITY THREAT
FOR BLDU DURING THE LATE AFTERNOON/EARLY EVENING HOURS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
A WARMING TREND IS ANTICIPATED FRIDAY AND SATURDAY LEADING TO WELL
ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND...WITH HIGHS INTO THE
90S OVER THE WARMER DESERTS. A COOLING TREND WILL FOLLOW SUNDAY
INTO EARLY NEXT WEEK AS A LOW PRESSURE SYSTEM APPROACHES FROM THE
WEST. WINDS WILL GENERALLY BE LIGHT THROUGH THE WEEKEND WITH MUCH
STRONGER WIND DEVELOPING BY MONDAY AFTERNOON...ESPECIALLY OVER
SOUTHEAST CALIFORNIA. HUMIDITIES WILL BE LOW WITH SINGLE DIGIT
MINIMUM VALUES EXPECTED AT MOST LOW ELEVATION LOCATIONS OVER THE
WEEKEND WITH OVERNIGHT RECOVERIES BECOMING POOR.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...WIND ADVISORY CAZ033 AND CAZ030 FROM 20Z...1 PM TODAY...THROUGH
     07Z...MIDNIGHT TONIGHT.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...CB
AVIATION...INIGUEZ
FIRE WEATHER...CDEWEY/CB
Hazardous weather outlook, Apr 12, 5:53 AM PDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
553 AM MST TUE APR 12 2011

CAZ030-032-033-131300-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
553 AM PDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WEST WINDS WILL DEVELOP ACROSS FAR SOUTHEAST CALIFORNIA ON
WEDNESDAY. WIND SPEEDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP
TO 40 MPH BY WEDNESDAY EVENING. THESE WINDS MAY RESULT IN PATCHY
BLOWING DUST...WITH BRIEF LOW VISIBILITY.

GUSTY WINDS AND LOW HUMIDITY MAY ALSO RESULT IN CRITICAL FIRE WEATHER
THRESHOLDS BEING REACHED FOR A FEW HOURS WEDNESDAY AFTERNOON AND EVENING.
A FIRE WEATHER WATCH MAY BECOME NECESSARY.

HAZARDOUS WEATHER IS NOT EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.